Alert archive / Ohio / Gale Warnings in 2008
Gale Warning 29, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Dec 29, 2008, 4:28 AM EST. It took effect at Dec 29, 2008, 3:16 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 4:28 AM EST (09:28 UTC)
- In effect from
- Dec 29, 2008, 3:16 PM EST
- Expired
- Dec 30, 2008, 3:51 AM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
292 WHUS71 KCLE 290928 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 428 AM EST MON DEC 29 2008 LEZ147>149-291730- /O.CAN.KCLE.SC.Y.0094.000000T0000Z-081229T1500Z/ /O.UPG.KCLE.GL.A.0007.081229T2300Z-081230T0900Z/ /O.NEW.KCLE.GL.W.0029.081229T2300Z-081230T0900Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 428 AM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING FOR THE EAST HALF OF LAKE ERIE FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY FOR WEST WINDS AS HIGH AS 40 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ145-146-291730- /O.CAN.KCLE.SC.Y.0094.000000T0000Z-081229T1500Z/ /O.NEW.KCLE.SC.Y.0095.081229T1500Z-081230T0900Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- 428 AM EST MON DEC 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO AT LEAST 4 AM TUESDAY. WINDS AND WAVES WILL INCREASE ABOVE SMALL CRAFT CRITERIA DURING THE LATE MORNING OR AFTERNOON HOURS TODAY AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT BY THIS AFTERNOON. && $$ LEZ061-167>169-291730- /O.UPG.KCLE.GL.A.0007.081229T2300Z-081230T0900Z/ /O.NEW.KCLE.GL.W.0029.081229T2300Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 428 AM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO AS HIGH AS 40 KNOTS EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-291730- /O.NEW.KCLE.SC.Y.0095.081229T1500Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 428 AM EST MON DEC 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO AT LEAST 4 AM TUESDAY. WINDS AND WAVES WILL INCREASE ABOVE SMALL CRAFT CRITERIA DURING THE LATE MORNING OR AFTERNOON HOURS TODAY AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR BY THIS AFTERNOON. && $$
4 follow-up statements
411 WHUS71 KCLE 291438 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 938 AM EST MON DEC 29 2008 LEZ061-147>149-167>169-292245- /O.CON.KCLE.GL.W.0029.081229T2300Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 938 AM EST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO AS HIGH AS 40 KNOTS EARLY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>146-292245- /O.CON.KCLE.SC.Y.0095.081229T1500Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 938 AM EST MON DEC 29 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WINDS AND WAVES WILL INCREASE ABOVE SMALL CRAFT CRITERIA DURING THE LATE MORNING OR AFTERNOON HOURS TODAY AND CONTINUE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR BY THIS AFTERNOON. && $$
438 WHUS71 KCLE 292016 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EST MON DEC 29 2008 LEZ142>146-300430- /O.UPG.KCLE.SC.Y.0095.000000T0000Z-081230T0900Z/ /O.EXA.KCLE.GL.W.0029.081229T2300Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 316 PM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOTS EARLY TONIGHT. WINDS SHOULD DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ162>166-300430- /O.EXA.KCLE.GL.W.0029.081229T2300Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- 316 PM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOTS EARLY TONIGHT. WINDS SHOULD DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-147>149-167>169-300430- /O.CON.KCLE.GL.W.0029.081229T2300Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 316 PM EST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 KNOTS EARLY TONIGHT. WINDS SHOULD DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
259 WHUS71 KCLE 300220 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 PM EST MON DEC 29 2008 LEZ142-143-300900- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ /O.NEW.KCLE.SC.Y.0096.081230T0220Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 920 PM EST MON DEC 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS HAVE DROPPED BELOW GALE FORCE FROM THE ISLANDS WEST. WEST WINDS TO 30 KNOTS WILL DECREASE TO 10 TO 20 KNOTS BY LATE TONIGHT. ...PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$ LEZ162-163-300330- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 920 PM EST MON DEC 29 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. THE WINDS HAVE DROPPED BELOW GALE FORCE FROM THE ISLANDS WEST. THE 30 KNOT WINDS ARE EXPECTED TO DECREASE TO 10 TO 20 KNOTS BY MORNING AS HIGH PRESSURE BUILDS IN. $$ LEZ061-144>149-164>169-300900- /O.CON.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 920 PM EST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. WEST GALES TO 40 KNOTS WILL CONTINUE UNTIL LATE TONIGHT WHEN THE WINDS DROP BELOW GALE FORCE. WINDS WILL CONTINUE TO DECREASE DURING THE DAY TUESDAY AS HIGH PRESSURE MOVES OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SHOULD STAY IN SAFE HARBOR. && $$
593 WHUS71 KCLE 300851 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EST TUE DEC 30 2008 LEZ144>149-301500- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ /O.NEW.KCLE.SC.Y.0097.081230T0851Z-081230T1500Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 351 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THROUGH THE MORNING HOURS. WINDS AND WAVES WILL QUICKLY SUBSIDE LATER THIS MORNING AS HIGH PRESSURE SETTLES OVER THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-164>169-301000- /O.CAN.KCLE.GL.W.0029.000000T0000Z-081230T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 AM EST TUE DEC 30 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. GUSTY WEST WINDS TO 30 KNOTS WILL CONTINUE THIS MORNING BUT SHOULD REMAIN BELOW GALE FORCE. WINDS WILL GRADUALLY SUBSIDE THROUGH THE DAY TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. $$ LEZ142-143-301000- /O.CAN.KCLE.SC.Y.0096.000000T0000Z-081230T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 351 AM EST TUE DEC 30 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO SUBSIDE TODAY AS HIGH PRESSURE SETTLES OVER THE LAKE. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Dec 29, 3:46 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 29, 3:46 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
346 AM EST MON DEC 29 2008
.SYNOPSIS...
HIGH PRESSURE ACROSS THE LOWER OHIO VALLEY WILL REMAIN IN CONTROL OF
THE WEATHER THROUGH THIS EVENING. A WEAK TROUGH WILL MOVE ACROSS
LAKE ERIE TONIGHT AND BRING A CHANCE OF SNOW TO EXTREME NORTHEAST
OHIO AND NORTHWEST PENNSYLVANIA...HOWEVER THE MAJORITY OF THE LOWER
GREAT LAKES REGION WILL REMAIN DRY. HIGH PRESSURE WILL ONCE AGAIN
SETTLE IN ACROSS THE AREA ON TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MUCH QUIETER WEATHER THIS MORNING WITH HIGH PRESSURE IN CONTROL.
PESKY AREA OF STRATUS HAS DEVELOPED NEAR ERI AND IS ACTUALLY
STARTING TO RETROGRADE SOUTHWARD ALONG THE LAKESHORE TOWARD
ASHTABULA/YOUNGSTOWN. ERI AND YNG BUFKIT GUIDANCE ACTUALLY HAS A
FAIRLY DECENT HANDLE ON THESE CLOUDS AND START TO SCOUR THEM OUT
AROUND 12Z AS FLOW PICKS UP OUT OF THE SOUTHWEST. THIS SEEMS
REASONABLE...I WILL MENTION CLOUDS THERE EARLY WITH CLEARING
CONDITIONS BY LATE MORNING. ELSEWHERE ASIDE FROM A FEW HIGH
CLOUDS...THE FORECAST AREA SHOULD BE MOSTLY SUNNY TODAY.
FOR AS QUIET AS THE WEATHER IS...IVE ACTUALLY GOT SOME PRETTY BIG
MAX TEMPERATURE DISCREPANCIES FOR TODAY BETWEEN THE MAV/MET. THE MAV
IS BY FAR THE WARMEST GUIDANCE AT NEARLY ALL SITES...TRYING TO HINT
AT TEMPS IN THE UPPER 40S IN MOST SPOTS. WHILE THE AIRMASS IS FAIRLY
MILD AND WE WILL BE WARM ADVECTING TODAY WITH A SOUTHWEST WIND...IM
A LITTLE HESITANT TO GO THAT WARM. PREVIOUS FORECAST WAS MID 40S AND
THAT SEEMS TO BE A GOOD COMPROMISE BETWEEN THE COOLER MET AND THE
WARMER MAV.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WEATHER SHOULD BECOME SOMEWHAT MORE ACTIVE STARTING TONIGHT AS A
WEAK TROUGH SWINGS ACROSS LAKE ERIE THIS EVENING AND INTO
PENNSYLVANIA BY TUESDAY MORNING. NOT A WHOLE LOT OF MOISTURE
ASSOCIATED WITH THIS SYSTEM...TEMPS ALOFT WILL BE TOO WARM TO
SUPPORT LAKE EFFECT SNOW SO ANY PRECIP WOULD HAVE TO BE ASSOCIATED
WITH THE WAVE ITSELF. THE WAVE IS CURRENTLY OVER MINNESOTA AND
RAPIDLY MOVING EAST...BASED ON ITS CURRENT SPEED AND MOVEMENT I
THINK THAT ONLY EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
HAVE A SHOT AT SEEING SNOW WITH THIS SYSTEM AND I WILL KEEP CHANCE
POPS IN PLACE IN THESE LOCATIONS. MAYBE AN INCH OF SNOW AS THE WAVE
SWEEPS THROUGH BUT THAT WOULD BE ABOUT IT. ELSEWHERE I WILL GO WITH
A DRY FORECAST TONIGHT ALTHOUGH THERE WILL LIKELY BE A BRIEF
INCREASE IN THE AMOUNT OF CLOUD COVER.
HIGH PRESSURE RETURNS ON TUESDAY ALTHOUGH ITS PRESENCE ACROSS THE
LOWER OHIO VALLEY WILL BE RELATIVELY SHORT LIVED. ALL MODELS
CONTINUE TO SHOW LOW PRESSURE MOVING INTO WESTERN OHIO TUESDAY NIGHT
ALTHOUGH THERE ARE SOME DIFFERENCES WITH RESPECT TO THE EXACT TRACK
OF THE LOW AS WELL AS THE TIMING OF THE PRECIP. REGARDLESS OF THE
TRACK THE LOW TAKES IT SHOULD BE COLD ENOUGH TO SUPPORT SNOW AT THE
ONSET WITH SNOW LIKELY AT ALL NEARLY LOCATIONS TUESDAY NIGHT. SNOW
SHOWERS MAY BE MORE SCATTERED IN NATURE FROM FINDLAY TO MOUNT VERNON
BUT APPEAR MORE LIKELY FURTHER NORTH ESPECIALLY NEAR THE LAKE AND
THE LOW ITSELF. ACCUMS NOT LOOKING TOO SIGNIFICANT AT THIS POINT
ALTHOUGH THIS TIME 850MB TEMPS SHOULD BE COLD ENOUGH TO SUPPORT
POST-FRONTAL LES. HELD ONTO A CHANCE OF SNOW IN THE SNOWBELT THROUGH
THE DAY ON WEDNESDAY ESPECIALLY IN THE MORNING. SNOW SHOWERS SHOULD
BEGIN TO TAPER OFF WEDNESDAY EVENING BEFORE TAPERING OFF FOR GOOD
EARLY THURSDAY MORNING.
TEMPS WILL BE NEAR NORMAL TONIGHT HOWEVER WITH HIGH PRESSURE AND
WARM ADVECTION DURING THE DAY TUESDAY...LOOKS LIKE MOST SITES WILL
TAKE A RUN AT THE LOWER 40S AGAIN ON TUESDAY. TEMPS WILL TURN
NOTICEABLY COLDER TUESDAY NIGHT AND ESPECIALLY WEDNESDAY AS THE LOW
PULLS OUT OF THE AREA. TEMPS MAY ACTUALLY FALL THROUGH MUCH OF THE
DAY WEDNESDAY AS STRONG COLD ADVECTION TAKES HOLD ACROSS THE
AREA...IF NOTHING ELSE TEMPS WILL STRUGGLE TO RISE MUCH. GENERALLY
LOW TO MID 20S FOR HIGHS BEHIND THE LOW.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE SETS UP ACROSS THE AREA ON THURSDAY AND ALL MODELS
HAVE A GOOD HANDLE ON THIS. THE PROBLEM IS THURSDAY NIGHT AS THE GFS
BRINGS A WAVE OUT OF THE CENTRAL PLAINS WITH PRECIP ACROSS THE
FORECAST AREA EARLY FRIDAY MORNING. THE CANADIAN MODEL AGREES WITH
THIS TIMING HOWEVER THE EURO MODEL IS MUCH MUCH SLOWER AND DOESNT
BRING ANY PRECIP INTO THE AREA UNTIL DURING THE DAY ON FRIDAY. MAKES
IT A TOUGH CALL WHETHER ANY MENTION OF SNOW IS WARRANTED THURSDAY
NIGHT. DID NOT MAKE TOO MANY CHANGES TO THE FORECAST THURSDAY NIGHT
GIVEN THESE DISCREPANCIES. BY FRIDAY AFTERNOON THE GFS AND EURO ARE
BACK IN PHASE WITH SNOW ACROSS THE ENTIRE AREA AND I HAVE CHANCE
POPS IN PLACE ACROSS THE ENTIRE CWA.
ANOTHER CLIPPER PROGGED TO CROSS THE GREAT LAKES ON FRIDAY. GFS
APPEARS TOO FAST WITH DEEPENING THE NEWLY DEVELOPING COASTAL LOW ON
FRIDAY BUT ALL MODELS HINT AT RAPID DEEPENING BY SATURDAY. SOME
ARCTIC AIR GETS TAPPED AFTER FRONTAL PASSAGE AND GFS/GRIDDED MOS
GUIDANCE LOOKS TOO WARM AND WILL FORECAST MIN TEMPS FRIDAY NIGHT AND
MAX TEMPS SATURDAY A COUPLE OF CATEGORIES COLDER THEN GUIDANCE FOR
NOW. SOME LAKE EFFECT SNOW SEEMS A GOOD BET ACROSS THE SNOWBELT
FRIDAY NIGHT INTO SATURDAY. HIGH PRESSURE SHOULD BUILD ACROSS THE
OHIO VALLEY SATURDAY INTO SATURDAY NIGHT. NEXT CLIPPER CROSSING THE
UPPER MIDWEST SATURDAY NIGHT SEEMS ON TRACK TO REACH THE FORECAST
AREA LATER SUNDAY BUT UNLIKE RECENT LOWS DOES NOT SHOW SIGNS OF
DEEPENING AND LOOKS JUST TO BE A REINFORCING PUSH OF COLDER AIR FOR
SUNDAY NIGHT INTO MONDAY.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
ASIDE FROM SOME MVFR CLOUDS OVER THE LAKESHORE EAST OF CLEVELAND
OFF LAKE ERIE...VFR CONDITIONS ACROSS THE FORECAST AREA WILL
CONTINUE THROUGH MONDAY AFTERNOON.
A WEAK TROF MOVES ACROSS THE CENTRAL LAKES MONDAY EVENING. THE
MODELS KEEP MOST OF THE PRECIPITATION NORTH OF THE AREA...BUT DID
BRING IN SOME MVFR CLOUDS LATE TOMORROW EVENING.
VFR CONDITIONS RETURN TUESDAY AS A RIDGE OF HIGH PRESSURE RIDGE
MOVES QUICKLY ACROSS THE LOWER LAKES. AN ALBERTA CLIPPER MOVES BY
TO THE NORTH TUESDAY NIGHT WITH ANOTHER THREAT OF SOME NON VFR
CONDITIONS. HIGH PRESSURE MOVES IN FOR WEDNESDAY NIGHT RETURNING
THE VFR CONDITIONS. ANOTHER COLD FRONT MOVES THROUGH FRIDAY WITH
MVFR OR IFR CONDITIONS.
&&
.MARINE...
WSW FLOW STILL GOING PRETTY GOOD ON THE EAST END OF THE LAKE AND
WILL LIKELY CONTINUE AS FLOW BACKS TO SW. AIRMASS RELATIVELY WARM
TODAY AND WILL NOT REALIZE MAXIMUM WIND FROM MIXING UNTIL EVENING AS
COLD FRONT CROSSES THE LAKE. WILL UPGRADE GALE WATCH TO A GALE
WARNING FOR THE EAST HALF OF THE LAKE. LOOKS LIKE ANOTHER SHORT
EVENT AS GRADIENT WILL RELAX BY DAYBREAK.
NEXT CLIPPER TYPE LOW PRESSURE SYSTEM COMING TUESDAY NIGHT. SOME
MODELS TRACKING THE LOW ACROSS OHIO. CLIMATOLOGY AND WARM LAKES
WOULD MAKE A TRACK OVER THE LOWER LAKES MORE LIKELY SO WILL NOT
BRING WIND ALL THE WARY AROUND TO THE EAST BUT KEEP IT SOUTHEAST
THEN WEST AND NORTH BY WEDNESDAY MORNING. WILL MORE THAN LIKELY SEE
GALES AGAIN LATER TUE NIGHT INTO EARLY WEDNESDAY BUT WILL NOT HAVE
TWO GALE HEADLINES GOING AT THE SAME TIME.
RIDGING PUSHES ACROSS THE LAKE WEDNESDAY NIGHT INTO THURSDAY WITH
THE RETURN SOUTH FLOW DEVELOPING ON THURSDAY. YET ANOTHER FAST
MOVING CLIPPER LOW PRESSURE EXPECTED TO CROSS THE NORTHERN LAKES ON
FRIDAY WITH THE RISK OF SW GALES DEVELOPING.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST TUESDAY FOR
LEZ061-147>149-167>169.
SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
LEZ147>149.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
TUESDAY FOR LEZ142>144.
SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR LEZ145-146.
&&
SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...KOSARIK/LEINS
AVIATION...DJB
MARINE...KOSARIKHazardous weather outlook, Dec 28, 7:47 PM EST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EST SUN DEC 28 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 747 PM EST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-300100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 747 PM EST SUN DEC 28 2008 ...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-300100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 747 PM EST SUN DEC 28 2008 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WINDS WILL BE POSSIBLE ACROSS THE EAST HALF OF LAKE ERIE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:50 PM EST | Small Craft Advisory | CLE | 8 hr | |
| Dec 29, 4:28 AM EST | Small Craft Advisory | CLE | 11 hr | |
| Dec 29, 3:14 PM EST | Wind Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.